Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
easy step

Who had NO initial breakout on accutane

Recommended Posts

This post is to help potential future accutane users. IB has been an issue that witholds some people from going on accutane. I know the characteristic of accutane is to get the acne worse before improving. However a small percentage dont get the dreaded initial breakout. Did you get an initial break out on accutane, or if not how did u avoid or cope with it?

Share this post


Link to post
Share on other sites

I didn't get one. However I owe this one to differin usage for 5 months. My opinion is that if you have very moderate to severe acne there is a very small percentage that you'll avoid it. If you have mild to moderate your chances are much higher. Btw if you used any medication that caused an IB before tane this is also a huge plus for avoiding an initial breakout on tane.

Share this post


Link to post
Share on other sites

I only got a slight IB. I was on Mino up to the date I start Tane, so that probably helped minimize my IB. In any event, my IB wasn't any more severe than what I suffered prior to receiving acne treatment.

Share this post


Link to post
Share on other sites

Easy step, you are actually wrong by saying a small percentage do not get the initial breakout. In fact, studies show that only 25% of users will experience an initial breakout. That gives people a 75% chance their acne will not get worse before it gets better.

Share this post


Link to post
Share on other sites

Easy step, you are actually wrong by saying a small percentage do not get the initial breakout. In fact, studies show that only 25% of users will experience an initial breakout. That gives people a 75% chance their acne will not get worse before it gets better.

Well that's great to hear :D

Share this post


Link to post
Share on other sites

Ya, Im on like month 2, had a VERY minimal, if at all an IB knock on wood. Great stuff, started on 40 mg once daily, now on 40/80 switching back and forth. Everything is great, getting serious results as time progresses.

Share this post


Link to post
Share on other sites

I didnt get an IB, BUT i did still breakout and still am here and there, im on month 2

Share this post


Link to post
Share on other sites

No IB for me. I just hit my one month mark a few days ago and my breakouts have reduced significantly, but I'm still getting a few managable spots. Red marks from old breakouts are much more prominent though, which I'm told will subside once I'm done with the course.

Share this post


Link to post
Share on other sites

i didnt get a huge IB. Maybe 4-5 small new pimples in the first couple weeks but nothing i hadnt seen before. The IB/side effects are the most overrated things ever!! The only side effects people usually get are dryness, and joint pains. Its the other ones that have a 1:10000000000000000000000000000000 ratio of happening that scare everyone off.

Share this post


Link to post
Share on other sites

Easy step, you are actually wrong by saying a small percentage do not get the initial breakout. In fact, studies show that only 25% of users will experience an initial breakout. That gives people a 75% chance their acne will not get worse before it gets better.

I have heard this statistic too and think tht the IB thing is probably overstated. I didn't get an IB but I ws also on Klacid MR (an antibiotic) for my first 8 weeks on Tane.

Share this post


Link to post
Share on other sites

i appologize for my misunderstanding on the statistics of IB. But if its only 25% glad to hear it! I hope this post grows with more positive comments so people wont get scared of starting accutane. As for me,Im on B5 right now and will start accutane if this fails to work.

Share this post


Link to post
Share on other sites

I got acne in places I didnt get acne before, ie my stomach but where I did have acne didnt get worse (not really possible to get much worse). 6 weeks in not really clearing at all though? normal?

Share this post


Link to post
Share on other sites

I think people get mixed up with IB meaning a breakout. Having an IB means that your acne actually got worse than it was. I also have been getting acne in places I never did (my neck) but that just means its working :dance:

If your not willing to go thru a possibile IB, then you might not want clear skin as much as you think :cool:

Share this post


Link to post
Share on other sites

First time around; yes i did get an I.B. however it wasnt totally cant-leave-the-house-awful, more just a few more spots than normal, however they were more 'angry' and just generally more GRRRR than normal. But it settled down and slowly went away(i had a couple that took waaay longer to heal than normal, but just be patient and stick with it and leave um the hell alone and it will be fine). I am presently 2 and a bit weeks into my second round on (ro)accutane and i am only taking it again because it had come back after 2years mild/moderate and nothing else works. I was on retin a for a few weeks before this time, and that really did bust my skin up and maybe it was that which pushed everthing else up, but this time around all ive had is just a slight more inflamation of the amount of spots that were already around. Been using Vit E oil and that seems to help.

Share this post


Link to post
Share on other sites

u use vitamin E oil all over ur face? or just where u need it?

First time around; yes i did get an I.B. however it wasnt totally cant-leave-the-house-awful, more just a few more spots than normal, however they were more 'angry' and just generally more GRRRR than normal. But it settled down and slowly went away(i had a couple that took waaay longer to heal than normal, but just be patient and stick with it and leave um the hell alone and it will be fine). I am presently 2 and a bit weeks into my second round on (ro)accutane and i am only taking it again because it had come back after 2years mild/moderate and nothing else works. I was on retin a for a few weeks before this time, and that really did bust my skin up and maybe it was that which pushed everthing else up, but this time around all ive had is just a slight more inflamation of the amount of spots that were already around. Been using Vit E oil and that seems to help.

Share this post


Link to post
Share on other sites

my 4th week....up to 80mg from 40mg from my first 2 weeks...either I'm having an initial break out or its a flair up. But my face is looking like spotty mc spotty face at the moment....uggghhh. Stay strong, don't let your acne control you.

Share this post


Link to post
Share on other sites

I had to stop antibiotics when i went on tane. I didnt get an IB but i noticed the pimples i did have got a little bigger then went away completely. im on day 16 and acne free

Share this post


Link to post
Share on other sites

Yep actually only 20% get an IB and 80% don't, that's right, but for this board it's like 80% do get it and 20% don't lol. Just like this medication clears 90% of people at the end of the course and 70% stay in remission, well again for this board the percentage is MUCH lower for this.

I did get an IB though during month 2 and month 3 I started to gradully improve, but the only thing that sucked since being on accutane from month 1-4 I have seen like 2-3 ugly cysts a month, that either me or the derm drained, I only used to get those like 1 every 3 months or so. In my 5th month, I did get a lump under my skin but nothing big though. Hopefully that's over lol.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×